MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6MM TI STRAIGHT RADIAL STEM 24MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6MM TI STRAIGHT RADIAL STEM 24MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 04.402.006S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has not been explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was originally implanted with a 6mm titanium straight radial stem with a radial head on (b)(6) 2016.The patient was reported to be progressing fine until recently when the patient visited the clinic with reports of pain in the forearm.X-rays taken show that the stem of the radial head was loose.No revision procedure has been planned at this time.Concomitant devices: 18mm cocr radial head 2mm ht extension/13.5mm-ster (part: 09.402.218s, lot: 7607087, quantity: 1) this report is for a 6mm ti straight radial stem 24mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 04.402.006s, lot# 9983203.Manufacturing location: (b)(4), release to warehouse date: jul 12, 2016, expiry date: may 31, 2021.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Visual inspection performed at customer quality on the images provided confirmed that the stem of the device backed out with migration of head and stem unit towards humerus.This complaint condition was confirmed.Both functional test and complaint replication is not possible to be performed at customer quality as the device was not returned.Relevant product drawings were reviewed and no design issues were identified.While no root cause could be determined it is likely that any unintended excessive forces encountered by the device during patient's post-op activities could have contributed to this complaint condition.Relevant actions have been taken to address the issue.Based on the information available, it has been determined that no additional corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6MM TI STRAIGHT RADIAL STEM 24MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7588054
Report Number2939274-2018-52450
Device Sequence Number11151873
Product Code KWI
UDI-Device Identifier10886982128034
UDI-Public(01)10886982128034
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number04.402.006S
Device Catalogue Number04.402.006S
Device Lot Number9983203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;